Alert archive / Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 31, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 13, 2015, 5:30 PM EDT for Appomattox County, Campbell County, City of Lynchburg, Virginia. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2015, 5:30 PM EDT (21:30 UTC)
- Expired
- Jun 13, 2015, 6:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Appomattox County, VA, Campbell County, VA, City of Lynchburg, VA
The radar
The Roanoke radar (KFCX), 121 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:30 PM EDT | TSTM WND DMG | 5 Ene Forest, VA | TREE DOWN ON CABLE LINES IN THE 4700 BLOCK OF GREENWOOD DRIVE. TIME ESTIMATED BY RADAR. |
| Jun 13, 6:00 PM EDT | TSTM WND DMG | 1 Sw Rustburg, VA | TREE FELL ON A CAR AND BROKE THE CAR WINDSHIELD ON DEPOT ROAD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
140
WUUS51 KRNK 132130
SVRRNK
VAC011-031-680-132215-
/O.NEW.KRNK.SV.W.0031.150613T2130Z-150613T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
530 PM EDT SAT JUN 13 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
NORTHEASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
THE CITY OF LYNCHBURG IN CENTRAL VIRGINIA...
* UNTIL 615 PM EDT
* AT 530 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CONCORD...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
APPOMATTOX...
RUSTBURG...
CONCORD...
AND MADISON HEIGHTS.
THIS INCLUDES LIBERTY UNIVERSITY AND LYNCHBURG AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3713 7890 3733 7924 3746 7922 3747 7919
3741 7911 3739 7906 3742 7907 3742 7904
3743 7904 3743 7902 3750 7894 3749 7895
3747 7895 3746 7892 3753 7889 3747 7891
3741 7864
TIME...MOT...LOC 2130Z 294DEG 27KT 3737 7905
HAIL...<.75IN
WIND...60MPH
$$
JH3 follow-up statements
205
WWUS51 KRNK 132139
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
539 PM EDT SAT JUN 13 2015
VAC011-031-680-132215-
/O.CON.KRNK.SV.W.0031.000000T0000Z-150613T2215Z/
APPOMATTOX VA-CAMPBELL VA-CITY OF LYNCHBURG VA-
539 PM EDT SAT JUN 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR
APPOMATTOX...NORTHEASTERN CAMPBELL COUNTIES AND THE CITY OF
LYNCHBURG...
AT 537 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BOCOCK...
MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
APPOMATTOX...
RUSTBURG...
CONCORD...
AND MADISON HEIGHTS.
THIS INCLUDES LIBERTY UNIVERSITY AND LYNCHBURG AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3713 7890 3733 7924 3746 7922 3747 7919
3741 7911 3739 7906 3742 7907 3742 7904
3743 7904 3743 7902 3750 7894 3749 7895
3747 7895 3746 7892 3753 7889 3747 7891
3741 7864
TIME...MOT...LOC 2137Z 323DEG 11KT 3736 7907
HAIL...<.75IN
WIND...60MPH
$$
JH669
WWUS51 KRNK 132150
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
550 PM EDT SAT JUN 13 2015
VAC011-031-680-132215-
/O.CON.KRNK.SV.W.0031.000000T0000Z-150613T2215Z/
APPOMATTOX VA-CAMPBELL VA-CITY OF LYNCHBURG VA-
550 PM EDT SAT JUN 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR
APPOMATTOX...NORTHEASTERN CAMPBELL COUNTIES AND THE CITY OF
LYNCHBURG...
AT 550 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CONCORD...
MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
APPOMATTOX...
RUSTBURG...
CONCORD...
AND EVERGREEN.
THIS INCLUDES LIBERTY UNIVERSITY AND LYNCHBURG AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3713 7890 3733 7924 3739 7916 3741 7912
3741 7911 3739 7906 3742 7907 3742 7904
3743 7904 3743 7902 3750 7894 3749 7895
3747 7895 3746 7892 3753 7889 3747 7891
3741 7864
TIME...MOT...LOC 2150Z 311DEG 11KT 3733 7904
HAIL...<.75IN
WIND...60MPH
$$
JH476
WWUS51 KRNK 132212
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
612 PM EDT SAT JUN 13 2015
VAC011-031-680-132222-
/O.EXP.KRNK.SV.W.0031.000000T0000Z-150613T2215Z/
APPOMATTOX VA-CAMPBELL VA-CITY OF LYNCHBURG VA-
612 PM EDT SAT JUN 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR
APPOMATTOX...NORTHEASTERN CAMPBELL COUNTIES AND THE CITY OF LYNCHBURG
WILL EXPIRE AT 615 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3713 7890 3733 7924 3739 7916 3741 7912
3741 7911 3739 7906 3742 7907 3742 7904
3743 7904 3743 7902 3750 7894 3749 7895
3747 7895 3746 7892 3753 7889 3747 7891
3741 7864
TIME...MOT...LOC 2210Z 294DEG 27KT 3733 7904
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:59 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 13, 3:59 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 359 PM EDT SAT JUN 13 2015 .SYNOPSIS... HIGH PRESSURE ALONG THE SOUTHEAST ATLANTIC COAST WILL GRADUALLY STRENGTHEN THROUGH THE WEEKEND. A SURFACE FRONT NORTH OF THE OHIO RIVER WILL DIP SOUTH TOWARD OUR REGION TONIGHT...BEFORE RETREATING BACK TO THE NORTH ON SUNDAY. THIS PATTERN IS EXPECTED TO STAY IN PLACE FOR MUCH OF NEXT WEEK. && .NEAR TERM /THROUGH SUNDAY/... AS OF 345 PM EDT SATURDAY... SFC COLD FRONT EXTENDS E-W ALONG THE MASON-DIXON INTO THE OHIO VALLEY. HIGH PRESSURE WAS CENTERED OVER GEORGIA AND THE SOUTHEAST ATLANTIC COAST. SURFACE PRESSURE FIELDS INDICATE GENERAL RIDGING FROM THE CENTER OF THE SURFACE HIGH NORTHWARD ALONG THE SPINE OF THE SOUTHERN APPALACHIANS WITH A LEE TROUGH OVER THE PIEDMONT. OUTFLOW BOUNDARY FROM SHOWERS/STORMS ONGOING ALONG AND JUST SOUTH OF SURFACE FRONT ACROSS NRN WV INTO CENTRAL VA WILL BE MAIN FOCUS FOR THUNDERSTORM ACTIVITY THIS EVENING. CURRENT FORECAST WHICH ENTERTAINS HIGHEST POPS ACROSS OUR NORTHERN CWA FROM LWB-LYH AND POINTS NORTH LOOKS GOOD FOR THIS EVENING. ELSEWHERE...SHOWER/STORM ACTIVITY WILL BE MORE ISOLD. WITH THE EXCEPTION OF THE I-64 CORRIDOR...SHOWER ACTIVITY SHOULD WANE WITH LOSS OF HEATING THIS EVENING. OLD OUTFLOW BOUNDARY AND CONVERGENCE FROM BACKDOOR FRONT TO OUR NORTH WILL ALLOW POTENTIAL FOR CONTINUED ACTIVITY WELL INTO THE OVERNIGHT FOR OUR NORTHERN CWA...WITH POTENTIAL FOR SCT SHOWERS EVEN INTO THE LATE NIGHT AND EARLY MORNING HOURS FROM LWB-LYH AND POINTS NORTH. FOR SUNDAY...PRIMARY FOCUS FOR DEEP CONVECTION WILL ONCE AGAIN BE MAINLY CONFINED TO OUR NORTHERN CWA...BUT WITH INCREASING SUBSIDENCE FROM BUILDING HIGH PRESSURE OVER THE SOUTHERN APPALACHIANS COVERAGE SHOULD BE LESS THAN COMPARED TO SATURDAY. THE AIRMASS OVER THE NEXT 24 HOURS WILL ESSENTIALLY REMAIN UNCHANGED...THUS EXPECTING A REPEAT OF WARM/MUGGY NIGHT TIME LOWS AND INCREASINGLY WARMER DAYTIME HIGHS AS HIGH PRESSURE BECOMES FIRMLY ESTABLISHED. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... AS OF 330 PM EDT SATURDAY... A PATTERN TYPICAL FOR MIDSUMMER WILL CONTINUE TO DOMINATE OUR WEATHER THROUGH THE SHORT TERM. AN UPPER LEVEL RIDGE OVER THE EAST COAST WITH A SURFACE HIGH OVER THE SOUTHEAST WILL KEEP THE MAIN STORM TRACK AROUND THE PERIPHERY OF OUR AREA...WITH IMPULSES OF ENERGY RIDING AN OLD FRONTAL BOUNDARY BRUSHING OUR FAR NORTHERN AND EASTERN AREAS. THERE WILL BE NO CHANGE IN AIRMASS AND HEAT/HUMIDITY WILL CONTINUE TO BUILD THROUGH MIDWEEK. WHILE THERE WILL BE AMPLE INSTABILITY TO DRIVE CONVECTION THE DYNAMICS NECESSARY FOR A THREAT OF ORGANIZED SEVERE WEATHER WILL REMAIN CONFINED TO THE OLD FRONTAL BOUNDARY SKIRTING FAR NORTHERN AND EASTERN SECTIONS AS PER SPC DAYS 2/3 OUTLOOKS. OUTSIDE OF THE FAR NORTHERN AND EASTERN AREAS...WE WILL SEE A CONTINUING PATTERN OF AFTERNOON AND EVENING SHOWERS/STORMS WITH LOCALIZED VERY HEAVY DOWNPOURS...ESPECIALLY FROM THE BLUE RIDGE WESTWARD. MODEL SOLUTIONS START TO DIVERGE A BIT BY MIDWEEK THE UPPER RIDGE LOSES AMPLITUDE... POTENTIALLY ALLOWING SOME ENERGY TO APPROACH FROM THE MIDWEST AND BRING BETTER COVERAGE OF CONVECTIVE ACTIVITY TO THE REGION && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 330 PM EDT SATURDAY... MAIN DISPARITY IN MODEL SOLUTIONS IN THE EXTENDED PERIOD SEEMS TO RESIDE IN TIMING OF FEATURES AS AN UPPER TROF APPROACHES FROM THE WEST AND PICKS UP SOME REMNANT ENERGY FROM A SYSTEM COMING OUT OF THE GULF OF MEXICO. ONE OF THE DAYS LATE IN THE PERIOD WILL LIKELY BE WETTER AND MORE ACTIVE THAN THE OTHERS...BUT IT IS TOO EARLY TO DEFINITIVELY SAY WHICH DAY THIS WILL BE. WE WILL HAVE TO WAIT FOR LATER MODEL RUNS TO PAINT A CLEARER PICTURE AS THEY CONVERGE ON A SOLUTION. REGARDLESS OF THE SOLUTION THERE WILL BE NO CHANGE IN AIRMASS AND WE WILL STAY HOT AND HUMID WITH A DIURNAL BIAS FOR SHOWERS AND THUNDERSTORMS. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... AS OF 400 PM EDT SATURDAY... SCATTERED AFTERNOON AND EVENING SHOWERS/STORMS SHOULD WANE WITH LOSS OF DAYTIME HEATING. BEST COVERAGE THROUGH THE EVENING HOURS WILL BE ALONG THE INTERSTATE 64 CORRIDOR FROM CRW-LWB-RIC. FOR THE OVERNIGHT TONIGHT INTO SUNDAY...EXPECTING A REPEAT OF PATCHY MOUNTAIN VALLEY FOG FOLLOWED BY WIDELY SCATTERED SHOWERS/STORMS SUNDAY AFTERNOON. ASIDE FROM THE PATCHY FOG AND SHOWER/STORM THREAT...CONDITIONS WILL REMAIN PRIMARILY VFR. EXTENDED AVIATION DISCUSSION... HIGH PRESSURE CENTERED OVER THE SOUTHERN APPALACHIANS WILL RESULT IN HOT HUMID CONDITIONS ACROSS THE SOUTHEASTERN UNITED STATES THROUGH THE UPCOMING WEEK. MOISTURE STREAMING AROUND THE PERIPHERY OF THE HIGH WILL RESULT IN GREATEST COVERAGE OF SHOWERS/STORMS FROM THE MS VALLEY UP THROUGH THE OHIO VALLEY AND INTO THE NORTHERN MID ATLANTIC. LOCALLY...THE SHOWER AND STORM THREAT WILL BE MAINLY DIURNALLY DRIVEN WITH ONLY LOCALIZED MVFR/IFR. FOR THE MOST PART...CONDITIONS WILL PRIMARILY REMAIN VFR. && .CLIMATE... RECORD HIGHS FOR JUNE 13TH STATION RECORD HIGH/YEAR FORECAST HIGH ROANOKE 98/1954 90 LYNCHBURG 96/1954 91 DANVILLE 96/1986 93 BLACKSBURG 89/1954 85 BLUEFIELD 84/2013 82 LEWISBURG 86/2000 84 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WP NEAR TERM...PM SHORT TERM...MBS LONG TERM...MBS AVIATION...PM CLIMATE...WP
Hazardous weather outlook, Jun 13, 3:39 AM EDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 339 AM EDT SAT JUN 13 2015 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-140745- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 339 AM EDT SAT JUN 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 13, 2:06 PM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
206 PM EDT SAT JUN 13 2015
VAZ019-020-WVZ507-131900-
ALLEGHANY-BATH-EASTERN GREENBRIER-
206 PM EDT SAT JUN 13 2015
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN BATH...CITY OF COVINGTON...NORTHERN ALLEGHANY AND EAST
CENTRAL GREENBRIER COUNTIES...
AT 205 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEOLA...MOVING
SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
COVINGTON...
CLIFTON FORGE...
HOT SPRINGS...
NEOLA...
AND BACOVA JUNCTION.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3795 7965 3770 7999 3793 8020 3806 8011
3806 8000
TIME...MOT...LOC 1805Z 298DEG 35KT 3798 8006Special weather statement, Jun 13, 3:11 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
311 PM EDT SAT JUN 13 2015
VAZ047-132015-
BUCKINGHAM-
311 PM EDT SAT JUN 13 2015
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN BUCKINGHAM COUNTY...
AT 310 PM EDT...A STRONG THUNDERSTORM WAS NEAR GOLD HILL...MOVING
SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
AND GOLD HILL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3762 7826 3746 7838 3754 7856 3772 7848
3765 7825 3764 7825
TIME...MOT...LOC 1910Z 294DEG 27KT 3761 7845
JHSpecial weather statement, Jun 13, 3:19 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
319 PM EDT SAT JUN 13 2015
VAZ019-023-024-034-035-132015-
ALLEGHANY-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-
319 PM EDT SAT JUN 13 2015
...A STRONG THUNDERSTORM WILL AFFECT
CITY OF BUENA VISTA...AMHERST...CITY OF LEXINGTON...SOUTHERN
ROCKBRIDGE...NORTHEASTERN BOTETOURT...EAST CENTRAL ALLEGHANY AND
NORTHEASTERN BEDFORD COUNTIES...
AT 318 PM EDT...A STRONG THUNDERSTORM WAS OVER COLLIERSTOWN...MOVING
SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH
VERY HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
LEXINGTON...
BUENA VISTA...
AMHERST...
AND GLASGOW.
THIS INCLUDES VMI.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3777 7907 3772 7907 3770 7903 3770 7899
3765 7896 3744 7916 3747 7920 3745 7927
3743 7927 3742 7925 3741 7926 3739 7923
3735 7926 3729 7932 3772 7978 3788 7964
TIME...MOT...LOC 1918Z 308DEG 33KT 3776 7964Special weather statement, Jun 13, 5:08 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
508 PM EDT SAT JUN 13 2015
VAZ034-035-045>047-059-132200-
BUCKINGHAM-CHARLOTTE-APPOMATTOX-BEDFORD-AMHERST-CAMPBELL-
508 PM EDT SAT JUN 13 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
APPOMATTOX...SOUTHEASTERN AMHERST...NORTHWESTERN CHARLOTTE...SOUTHERN
BUCKINGHAM...CAMPBELL...CITY OF LYNCHBURG AND EAST CENTRAL BEDFORD
COUNTIES...
AT 506 PM EDT...A BAND OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM TOGA TO NEAR FALCONERVILLE TO NEAR PEAKS OF OTTER
SUMMIT...AND MOVING SOUTHWEST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. ADDITIONAL
RAINFALL OF UP TO AN INCH MAY OCCUR ESPECIALLY OVER WESTERN
BUCKINGHAM AND EASTERN APPOMATTOX COUNTIES WEST TO JUST NORTH OF
LYNCHBURG.
LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
BUCKINGHAM...
BEDFORD...
APPOMATTOX...
AND BROOKNEAL.
THIS INCLUDES LIBERTY UNIVERSITY AND LYNCHBURG AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3733 7849 3737 7858 3740 7860 3734 7860
3726 7868 3719 7868 3719 7865 3705 7896
3729 7949 3741 7959 3756 7897 3756 7890
3754 7884 3754 7882 3756 7882 3754 7832
TIME...MOT...LOC 2106Z 066DEG 17KT 3750 7863 3754 7905 3741 7958
JHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:06 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 54 min |
| Jun 13, 3:11 PM EDT | Special Weather Statement | RNK | Buckingham | 64 min |
| Jun 13, 3:19 PM EDT | Special Weather Statement | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 56 min |
| Jun 13, 5:08 PM EDT | Special Weather Statement | RNK | Appomattox, Campbell, City of Lynchburg | 52 min |
| Jun 13, 5:22 PM EDT | Areal Flood Advisory | RNK | Appomattox, Buckingham | 3 hr |
| Jun 13, 6:16 PM EDT | Special Weather Statement | RNK | Campbell, Charlotte | 59 min |
| Jun 13, 6:53 PM EDT | Special Weather Statement | RNK | Halifax, Pittsylvania | 52 min |
| Jun 13, 7:34 PM EDT | Areal Flood Advisory | RNK | Bedford, Pittsylvania | 3 hr |
| Jun 13, 7:38 PM EDT | Special Weather Statement | RNK | Halifax, Pittsylvania, City of Danville | 67 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.